Didn't know I was addicted to my sleep medication until I ran out
I have been taking prescription Alpralozam for two years or better. Prescribed for insomnia that was making me crazy, and nothing else was putting me down at night. In the beginning it was incredibly helpful, and I was very glad to get back to sleeping at night. Fast forward to last Tuesday. I ran out and my doctor was off having eye surgery. No big deal, I thought. I didn't think it would kill me to go without….I had been thinking about quitting them anyway because they had lost their efficacy over time. So I get ready for bed, and had trouble sleeping. I started sweating and immediately thought I was having symptoms of peri menopause and hypothyroid. Tossed and turned all night, and then slept not one wink Wednesday night. Then not again on Thursday night. By Friday I was experiencing all of the normal symptoms of sleep deprivation and was struggling at work. I actually managed to get several hours of sleep Friday night, but then comes Saturday morning. I awakened to discover that my entire body was numb. My scalp, teeth, gums, throat, my entire skin! AND get this….my lungs and stomach are numb as well. I can't even tell if food is in my stomach, because I cannot feel it. I cannot feel air in my lungs. I was totally freaked out at this, and knew this was not peri menopause and/ or hypothyroid. I began wondering if I'd had a stroke. I started totally wigging out…I had itches under my skin and when scratching, I can't feel a thing. I then these details with my boyfriend and tell him I may need to get to the hospital. Then it dawned on me that I had just suddenly stopped my "sleeping medications" and maybe I should look into it. So I did, and buddy was I SHOCKED! I could not believe all of the information on "benzo" withdrawal. I had not even heard of that word until then…."benzo." I am flabbergasted and overwhelmed at all of the terrible things I am reading….AND experiencing. I am a 48 year old woman, I have never had an addiction to drugs and I have no idea how I am going to get better….my whole body has been numb for going on 48 hours. Do NOT take this class of drugs if you can avoid it OMG!!